Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 31, NWS Kansas City, MO

March 26, 2000Henry County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Mar 26, 2000, 6:42 PM CST for Henry County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 26, 2000, 6:42 PM CST (00:42 UTC)
Expired
Mar 26, 2000, 7:30 PM CST
In force
48 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Henry County, MO

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 4:30 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 270043
SVRMCI
MOC083-270130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
642 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN AND EASTERN HENRY COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 730 PM CST

* AT 641 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM 4 MILES SOUTHEAST OF CLINTON...MOVING SOUTHEAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TIGHTWAD AT 650 PM CST

OTHER LOCATIONS IN THE WARNING INCLUDE LEWIS...LA DUE...DEEPWATER AND
COAL.

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED B(Y FLOOD WATERS.

LAT...LON 3851 9353 3829 9401 3822 9370 3822 9355

BB/SF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:15 PM CST, 4 hours 27 minutes earlier.

Area forecast discussion, Mar 26, 2:15 PM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
215 PM CST SUN MAR 26 2000

MAIN CONCERN IS WHEN PRECIP WILL END THIS EVE. TSTM ACTVTY WL END
WITH FROPA SO WL LV PRECIP OUT OF NW AND W ZNS AND LV CHC TSTMS ERN
AND SE ZNS THIS EVE. WL CARRY WATCH HDLINE IN ZNS EVEN THO IT
EXPIRES AT BGNG OF FCST PD. SOME OF THE SVR ACTVTY MAY LAST INTO EVE
PD IN ERN ZNS.  AFT THAT CLEARING AND COOLER TNGT. WL GO NR
GUIDANCE. ALL MODELS IN GOOD AGREEMENT THRU 48 HOURS. DRY UNTIL WED.
GUID MAXS LOOK OK...MINS MAY BE A BIT ON THE WRM SIDE. MUCH MODEL
DISAGREEMENT FOR LAST HALF OF WK. THRFR WL NOT CHNG CURRENT
EXTENDED. WIL PUT IN CHC OF PRECIP ON SAT...BUT THIS IS FAR FROM A
SURE THING.

.EAX...NONE.

MAXIMUK

In the hours before

Local storm report, Mar 26, 5:16 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
516 PM CST SUN MAR 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTYt LOCATION....

0344 PM    LEAVENWORTH               KS   .75 INCH HAIL
03/26/00   LEAVENWORTH                    REPORTED BY EMERGENCY
                                          MANAGEMENT.
Special weather statement, Mar 26, 5:44 PM CST, 58 minutes before
KSZ025-057-060-102>105-MOZ008-011>017-020>025-028>033-037>040-
043>046-053-054-270045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
544 PM CST SUN MAR 26 2000

...SEVERE THUNDERSTORM WATCH NUMBER 118 FOR PORTIONS OF EXTREME
EASTERN KANSAS AND WESTERN MISSOURI HAS BEEN CANCELLED...

...SEVERE THUNDERSTORM WATCH NUMBER 121 HAS BEEN CANCELLED FOR
PORTIONS OF WEST CENTRAL AND NORTH CENTRAL MISSOURI...

THE COUNTIES CANCELLED FROM WATCH NUMBER 121 INCLUDE...

SCHUYLER...GRUNDY...SULLIVAN...ADAIR...LIVINGSTON...LINNEUS...
RAY AND CARROLL...

THE SEVERE THUNDERSTORM WATCH NUMBER 121 REMAINS IN EFFECT UNTIL
9 PM FOR THE FOLLOWING COUNTIES IN WEST CENTRAL...CENTRAL AND
NORTH CENTRAL MISSOURI...

MACON...CHARITON...RANDOLPH...LAFAYETTE...SALINE...HOWARD...
JOHNSON...PETTIS COOPER...BATES AND HENRY.

DB
Local storm report, Mar 26, 5:57 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 PM CST SUN MAR 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0539 PM    WARRENSBURG               MO   62 MPH TSTM GUST
03/26/00   JOHNSON

0546 PM    WARRENSBURG               MO   .88 INCH HAIL
03/26/00   JOHNSON

0552 PM    CHILHOWEE                 MO   .75 INCH HAIL
03/26/00   JOHNSON
Local storm report, Mar 26, 6:02 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 PM CST SUN MAR 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    3 S LOCK SPGS             MO   .75 INCH HAIL
03/26/00   DAVIESS                        REPORTED BY PUBLIC.

0500 PM    LEES SUMMIT               MO   WIND DAMAGE
03/26/00   JACKSON                        WINDOWS BLOWN OUT &
                                          TREES DOWN IN LAKEWOOD
                                          SUBDIVISION

0602 PM    LEETON                    MO   2.75 INCH HAIL
03/26/00   JOHNSON                        REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Mar 26, 6:18 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
618 PM CST SUN MAR 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY} LOCATION....

0617 PM    GREEN RIDGE               MO   .75 INCH HAIL
03/26/00   PETTIS

0618 PM    SEDALIA                   MO   .88 INCH HAIL
03/26/00   PETTIS
Special weather statement, Mar 26, 6:30 PM CST, 12 minutes before
MOZ025-032-033-038>040-043-044-270130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CST SUN MAR 26 2000

...SEVERE THUNDERSTORM WATCH NUMBER 121 HAS BEEN CANCELLED FOR
PORTIONS OF WEST CENTRAL AND CENTRAL MISSOURI...

THE COUNTIES CANCELLED FROM WATCH NUMBER 121 INCLUDE...

MACON...CHARITON...RANDOLPH...LAFAYETTE...SALINE...
HOWARD...AND JOHNSON.

THE SEVERE THUNDERSTORM WATCH NUMBER 121 :REMAINS IN EFFECT UNTIL
9 PM FOR THE FOLLOWING COUNTIES IN WEST CENTRAL AND CENTRAL
MISSOURI...

BATES...HENRY...PETTIS AND COOPER.

DB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:12 PM CSTSevere Thunderstorm WarningEAXBates, Cass48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.